Alert archive / New Mexico / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 13, 2001, 3:25 PM MDT for Colfax County, Union County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 13, 2001, 3:25 PM MDT (21:25 UTC)
- Expired
- Jul 13, 2001, 4:30 PM MDT
- In force
- 65 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Colfax County, NM, Union County, NM
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -315 J/kg
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 132126 FFWABQ NMC007-059-132230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT FRI JUL 13 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO EXTREME NORTHWESTERN UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 430 PM MDT * AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN 5 MILES SOUTHWEST OF FOLSOM...OR ABOUT 10 MILES NORTHWEST OF DES MOINES. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY AND SPREADING SOUTH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE... 3 MILES SOUTHWEST $OF FOLSOM AT 430 PM MDT LAT...LON 3689 10413 3654 10419 3654 10402 3692 10390
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 10:30 AM MDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 13, 10:30 AM MDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1030 AM MDT FRI JUL 13 2001 SATELLITE IMAGERY SHOWS SKIES ARE CLEARING A LITTLE ACROSS MUCH OF CENTRAL AND WESTERN NEW MEXICO. THIS WILL HELP DAYTIME HEATING FOR ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS. WATER VAPOR AND IR IMAGERY SHOW A WEAK VORT MAX SWIRLING AROUND NORTHWEST NEW MEXICO AND THIS FEATURE IS EXPECTED TO HELP SET OFF SHOWERS AND THUNDERSTORMS OVER THE NORTHERN MOUNTAINS. DIFFERENTIAL HEATING AND LOW LEVEL UPSLOPE FLOW ALONG THE SANGRE DE CRISTO MOUNTAINS WILL LIKELY GENERATE ADDITIONAL EVENING AND OVERNIGHT THUNDERSTORMS. AS THE STORMS MOVE SOUTHEAST OFF THE MOUNTAINS...EXPECT A NOCTURNAL MCC TO DEVELOP IN THE VICINITY OF AN OLD OUTFLOW BOUNDARY CURRENTLY STRETCHED FROM KLVS TO TCC AND KCVN. THE PRIMARY WEATHER WITH THIS FEATURE SHOULD BE STRONG WINDS AND HEAVY RAINFALL...ALTHOUGH SOME LARGE HAIL MAY BE POSSIBLE DURING THE FORMATION OF THE THUNDERSTORMS. OTHERWISE...CONDITIONS REMAIN ABOUT THE SAME WITH THE DIURNAL CYCLE DRIVING THE SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING...WITH MOST OF THE ACTIVITY DIMINISHING DURING THE EARLY MORNING HOURS. .AzBQ...NONE.
In the hours before
Special weather statement, Jul 13, 10:00 AM MDT, 5 hours 25 minutes before
NMZ001>021-026-132045- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL NEW MEXICO NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1000 AM MDT FRI JUL 13 2001 NORTH AND NORTHEAST NEW MEXICO SEVERE THUNDERSTORM THREAT...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT. THE MAIN SEVERE THREAT APPEARS TO BE GUST WINDS AND HAIL. BURNED AREA RAIN OUTLOOK...SMALL AMOUNTS OF RAIN CAN STILL PRODUCE MAJOR FLASH FLOODING IN AREAS THAT SUFFERED LARGE WILDFIRES IN YEAR 2000 OR YEAR 2001. THE POTENTIAL FOR FLASH FLOOD PRODUCING RAIN TODAY AND TONIGHT... IN LINCOLN COUNTY...LOW. IN LOS ALAMOS COUNTY...MODERATE. IN SAN MIGUEL COUNTY...MODERATE. WEATHER SYNOPSIS...SKEIS HAVE BEGUN TO CLEAR ACROSS MUCH OF NEW MEXICO. MOISTURE LEFTOVER FROM PREVIOUS CONVECTION COMBINED WITH DAYTIME HEATING AND A WEAK UPPER LEVEL WAVE WILL LIKELY CAUSE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS MUCH OF NORTHERN AND NORTHEASTERN NEW MEXICO LATE TODAY INTO EARLY SATURDAY. THE PRIMARY AREA OF CONCERN FROM THE SANGRE DE CRISTO MOUNTAINS TO THE EAST CENTRAL PLAINS. SPOTTER ACTIVATION...MAY BE NEED THIS EVENING AND TONIGHT. COUNTIES IN EASTERN NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE REQUIRED... UNION... HARDING... QUAY... CURRY... COLFAX... MORA... SAN MIGUEL... GUADALUPE... COUNTIES IN CENTRAL NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE REQUIRED... NONE. COUNTIES IN WESTERN AND NORTHERN NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE REQUIRED... NONE. THIS OUTLOOK PRODUCT IS FOR PLANNING PURPOSES TO IDENTIFY POTENTIAL HAZARDOUS OR LIFE THREATENING WEATHER. IT IS NOT INTENDED TO REPLACE SPECIFIC STATEMENTS OR WARNINGS RELATED TO FLASH FLOODS AND SEVERE THUNDERSTORMS. THIS OUTLOOK PERTAINS TO NORTHERN AND CENTRAL NEW MEXICO. FOR FAR SOUTHEAST NEW MEXICO USE PRODUCT WWUS84 KMAF. FOR SOUTHCENTRAL AND SOUTHWEST NEW MEXICO USE PRODUCT WWUS84 KEPZ.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:57 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 33 min |
| Jul 13, 4:26 PM MDT | Flash Flood Warning | ABQ | Colfax, Union | 64 min |
| Jul 13, 4:38 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 67 min |
| Jul 13, 5:43 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 62 min |
Nearby
Flash Flood Warnings in New Mexico, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.